Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 83, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 12, 2013, 7:07 PM CDT for Hardin County, Jefferson County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2013, 7:07 PM CDT (00:07 UTC)
- Expired
- Jul 12, 2013, 7:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Hardin County, TX, Jefferson County, TX
The radar
The Houston radar (KHGX), 95 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 7:16 PM CDT | HAIL 0.25 | 5 Ene Sour Lake, TX | PUBLIC REPORTS PEA SIZE HAIL NEAR PINEWOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2624 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 14.2
The text
As transmitted, in the capitals the NWS used until 2016.
626
WUUS54 KLCH 130007
SVRLCH
TXC199-245-130030-
/O.NEW.KLCH.SV.W.0083.130713T0007Z-130713T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
707 PM CDT FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL HARDIN COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES SOUR LAKE...
NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES NOME...
* UNTIL 730 PM CDT
* AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL....8
MILES EAST OF SOUR LAKE...MOVING WEST AT 30 MPH.
* THE SEVERE THUNDERSTORM... WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE DAMAGING HAIL...CAPABLE OF CAUSING EXTENSIVE
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW AND AVOID WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3019 9463 3020 9423 3012 9420 3000 9444
3011 9445 3011 9459
TIME...MOT...LOC 0007Z 070DEG 25KT 3015 9430
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:40 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 12, 6:40 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 640 PM CDT FRI JUL 12 2013 .AVIATION...A BAND OF THUNDERSTORMS WILL BE MOVING THROUGH THE BPT TERMINAL AREA OVER THE NEXT COUPLE OF HOURS WITH TEMPO IFR IN TSTMS. OTHERWISE VFR AS THE FRONTAL BOUNDARY CONTINUES TO PUSH SOUTH OF THE TERMINALS. SWEENEY && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 93 74 92 75 / 20 10 20 20 20 KBPT 74 93 74 92 76 / 20 10 20 20 20 KAEX 68 93 70 92 72 / 10 10 10 20 20 KLFT 71 92 72 92 74 / 10 10 10 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 12, 5:30 AM CDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CDT FRI JUL 12 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 131030- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 530 AM CDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF HIGHWAYS 12 AND 190 WHILE FURTHER SOUTH SHOWERS AND THUNDERSTORMS WILL BE MORE SCATTERED AS A WEAK COLD FRONT MOVES INTO THE AREA TODAY. ORGANIZED SEVERE STORMS ARE NOT EXPECTED BUT A FEW STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS WILL END THIS EVENING AS DRIER AIR MOVES INTO THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A DAILY CHANCE FOR SHOWERS OR THUNDERSTORMS THROUGH MUCH OF THE PERIOD. WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH SOME STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-131030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 530 AM CDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO WATER LIGHTNING WITH BRIEFLY HIGHER WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED TO SCATTERED MAINLY LATE NIGHT AND EARLY MORNING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED...ALTHOUGH A FEW STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND LOCALLY HIGHER WINDS AND SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
In the hours before
Special weather statement, Jul 12, 6:02 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 PM CDT FRI JUL 12 2013
LAZ054-055-130000-
LOWER ST. MARTIN LA-ST. MARY LA-
602 PM CDT FRI JUL 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND ST. MARTIN PARISHES
UNTIL 700 PM CDT...
AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF PATTERSON MEMORIAL
AIRPORT...OR 5 MILES WEST OF BELLE RIVER...MOVING SOUTH AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
PATTERSON MEMORIAL AIRPORT BY 625 PM...
PATTERSON AND BAYOU VISTA BY 630 PM...
ELLERSLIE BY 640 PM...
BURNS POINT BY 650 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.
LAT...LON 2954 9127 2950 9126 2947 9129 2948 9135
2951 9136 2951 9143 2954 9144 2951 9156
2954 9154 2958 9155 2994 9138 2993 9130
2952 9121
25Special weather statement, Jul 12, 7:04 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
704 PM CDT FRI JUL 12 2013
LAZ054-130100-
ST. MARY LA-
704 PM CDT FRI JUL 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY PARISH UNTIL 800 PM
CDT...
AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF FRANKLIN...MOVING SOUTH AT
15 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FRANKLIN...
CENTERVILLE...ELLERSLIE AND BURNS POINT.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 2963 9157 2962 9160 2962 9165 2963 9166
2987 9151 2987 9144 2955 9140 2954 9154
25Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.